Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 454, NWS Louisville, KY

July 26, 2012Clark County, Jefferson County, Scott County, Indiana; Trimble County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 7:20 PM EDT for Clark County, Jefferson County, Scott County, Indiana; Trimble County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 7:20 PM EDT (23:20 UTC)
Expired
Jul 26, 2012, 7:39 PM EDT
In force
19 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 2:46 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WUUS53 KLMK 262320
SVRLMK
INC019-077-143-KYC223-262350-
/O.NEW.KLMK.SV.W.0454.120726T2320Z-120726T2350Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 750 PM EDT

* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW MARKET...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MADISON...
  NEW WASHINGTON AND LEXINGTON...
  PAYNESVILLE AND CHELSEA...
  SALUDA...
  TROUT AND MOUNT PLEASANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3884 8545 3866 8527 3849 8565 3858 8575
TIME...MOT...LOC 2320Z 239DEG 23KT 3857 8560
WIND...HAIL 60MPH 1.00IN

$$

JBS
2 follow-up statements
548 
WWUS53 KLMK 262338
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT THU JUL 26 2012

INC143-262348-
/O.CAN.KLMK.SV.W.0454.000000T0000Z-120726T2350Z/
SCOTT IN-
738 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE WARNED 
AREA. 
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3861 8557 3868 8557 3878 8539 3866 8527
      3853 8556
TIME...MOT...LOC 2338Z 239DEG 23KT 3863 8547

$$

INC019-077-KYC223-262350-
/O.CON.KLMK.SV.W.0454.000000T0000Z-120726T2350Z/
JEFFERSON IN-CLARK IN-TRIMBLE KY-
738 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 750 PM EDT
FOR NORTHERN TRIMBLE...NORTHEASTERN CLARK AND SOUTHERN JEFFERSON
COUNTIES...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PAYNESVILLE...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MADISON...
  TROUT AND MOUNT PLEASANT...
  MILTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3861 8557 3868 8557 3878 8539 3866 8527
      3853 8556
TIME...MOT...LOC 2338Z 239DEG 23KT 3863 8547
WIND...HAIL 60MPH 1.00IN

$$

RAS
376 
WWUS53 KLMK 262339
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM EDT THU JUL 26 2012

INC019-077-KYC223-262349-
/O.CAN.KLMK.SV.W.0454.000000T0000Z-120726T2350Z/
JEFFERSON IN-CLARK IN-TRIMBLE KY-
739 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRIMBLE...
NORTHEASTERN CLARK AND SOUTHERN JEFFERSON COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING...ALONG 
WITH WIND GUSTS NEAR 40 MPH.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3861 8557 3868 8557 3878 8539 3866 8527
      3853 8556
TIME...MOT...LOC 2339Z 239DEG 23KT 3863 8546

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:40 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 26, 6:40 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT THU JUL 26 2012

.Forecast Update...
Issued at 640 PM EDT Thu Jul 26 2012

Severe t-storm watch 526 has been expanded to include all of
southern Indiana and central KY.  Line of storms across north
central KY continues to pulse up and down near severe levels.  Penny
size hail and 70-75 mph winds have been the strongest reports so far
as of 2215Z.  Expect the severe threat to continue through the
evening hours as plenty of instability and forcing from the
approaching front as well as mesoscale boundaries work to kick
off/continue storms.

With storms overtaking much of the area and heat indices on the way
down, have cancelled the heat advisory early.

&&

.Short Term (Tonight through Friday Night)...
Issued at 300 PM EDT Thu Jul 26 2012

...Strong to Severe Thunderstorms Likely This Afternoon and
Evening with Damaging Winds and Intense Lightning...

Wave train of MCV evident on visible satellite from northern
Oklahoma to northern Indiana, with 4 separate rotations along the
train. Perhaps another weak one over Lake Erie. Our afternoon
weather right now looks to come more from a convergent boundary out
ahead of this train now oriented SW to NE around Dubois county
and/or from a differential heating boundary caused by that anvil
shield. Not much has fired off of these boundaries yet, which may be
because of subsidence on the edge of the cirrus shield coming from
earlier convection. Latest AMDAR sounding from KSDF indicates an
inversion at 12 kft that could be a representation of this
subsidence. Expect that by mid/late afternoon our updrafts should be
strong enough to overcome, along with added boundaries, any
convective inhibition. Once that cap is broken, expect more numerous
storms to fire off. Soundings still indicate the primary threats as
damaging winds as well as excessive lightning with these storms,
with a secondary threat as hail. Think wet bulb zeroes are too high
for very large hail, but quarter to golf ball size is possible.

Have now seen enough initiation upstream to warrant going with a
watch. Should see coverage become more numerous after 5 PM across
the watch area. For this evening, hi res models, the 4 km NAM and
the latest rapid refresh, are trying to show additional development
from the MCV now over central Missouri. That system looks to bring
perhaps a second punch of storms in from the west across my
southwest forecast area toward the end of the current watch, though
may get some initiation ahead of that time based on heating alone.
Expect most activity to die off soon after midnight. Will trend the
forecast pops down to lower end chances, mainly across our southeast
forecast area. As for the severity of this second set of storms, the
best chance would be as the storms move through areas that did not
receive the first batch. Would think again damaging winds is the
main threat. Lows should fall to the low/mid 70s.

The front associated with today's line of convection looks to make
it to the Ohio River before dissipating overnight. Now Friday has
become a tricky forecast with the latest set of models. The 06Z NAM
indicated a second front developing and it's 12Z version, along with
the GFS's, now also indicate this second front. Precipitable waters
come down ahead of this front, but with height falls aloft, now hail
looks to jump back in as a bigger threat for any storms that
develop. As previous forecasts have dried out Friday, would prefer
not to jump back in with scattered storms just yet. Will trend
upward and mention isolated chances for now.

Highs are also tricky, as they will depend on how long morning cloud
cover sticks around. The NAM-based MET guidance has consistently
been calling for temps around 100 for SDF and points north, whereas
the MAV guidance has been quite a bit cooler. The latest MET is a
little cooler, but reasonable given the lack of a real front pushing
through until Friday afternoon. The good news though is that the
drier air over the region should preclude Heat Advisory criteria.
With a frontal passage Friday night, expect lows to be cooler than
tonight. Readings should get back into the 60s for some of the
normally cooler locations, but stay around 70/lows 70s for the main
metro areas.

.Long Term (Saturday through Thursday)...
Issued at 240 PM EDT Thu Jul 26 2012

Main concern this afternoon lies in the short term period with a
potential severe event at hand so have made only minor tweaks to the
long term period.  It still looks like Sat/Sun will be mostly dry on
the back side of an upper level trough with sfc high pressure
building in.  Several chances of storms will exists for next week as
we sit in an active NW flow with several shortwaves passing
through.  20-40% POPs are in the forecast for now with timing of
individual waves still quite uncertain.

Temperatures will be near normal through the long term period with
highs in the upper 80s to lower 90s.  Lows will be in the upper 60s
to lower 70s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1235 PM EDT Thu Jul 26 2012

Atmosphere destabilizing quickly with strong heating so far today.
Expect plenty of moisture for numerous storms by mid afternoon for
KSDF and KLEX and a little later for KBWG. Storms to the north of
the region should aid in initiation as they send boundaries into
central Kentucky. Have gone with tempo groups for gusty conditions
at best guess for timing at each site. Conditions likely will be IFR
and with stronger winds should the cells move right over the
terminals, but will amend forecast as evolution of today's storms
goes on.  We may get some further development behind a first line,
but confidence not high enough to keep in prevailing storms. Have
vicinity wording to just after midnight. The main cold front causing
these storms stall out near the Ohio River tonight before another
weaker front moves through Friday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........AMS
Short Term.......RJS
Long Term........AMS
Aviation.........RJS
Hazardous weather outlook, Jul 26, 6:49 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
649 PM EDT THU JUL 26 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
649 PM EDT THU JUL 26 2012 /549 PM CDT THU JUL 26 2012/

...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST RESULTING
IN CONTINUED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM EDT...9 PM CDT. DAMAGING
WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER
THREATS WITH THIS ACTIVITY. TORRENTIAL RAINFALL AND HAIL MAY ACCOMPANY
THESE STORMS AS WELL. STORMS SHOULD DECLINE AND MOVE OUT OF THE
AREA EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE
GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH
WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING
AND AGAIN FRIDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

RJS/AMS

In the hours before

Local storm report, Jul 26, 6:55 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     LAWRENCEBURG            38.03N  84.89W
07/26/2012                   ANDERSON           KY   PUBLIC

            PICTURE OF TREE DOWN POSTED TO FACEBOOK

&&

EVENT NUMBER LMK1200927

LG
Special weather statement, Jul 26, 6:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT THU JUL 26 2012

KYC017-049-067-113-209-239-262340-
JESSAMINE KY-SCOTT KY-WOODFORD KY-BOURBON KY-CLARK KY-FAYETTE KY-
657 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND 55 MPH WINDS...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG OUTLFOW FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTH OF VERSAILLES TO VERSAILLES TO 8 MILES NORTHWEST OF
NICHOLASVILLE...AND MOVING EAST AT 55 MPH.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  HERDON AND GREAT CROSSING...
  CLABBER BOTTOM AND NEWTOWN...
  CENTERVILLE AND GEORGETOWN SCOTT COUNTY AIRPORT...
  BRENTSVILLE AND JACKSONVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 65 AND 94.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8419 3791 8427 3792 8427 3788 8472
      3802 8471 3818 8475 3820 8473 3829 8439
      3828 8437 3829 8436 3828 8434 3830 8434
      3833 8422 3813 8415
TIME...MOT...LOC 2257Z 256DEG 47KT 3814 8469 3804 8465
          3794 8467

SCHOETTMER
Local storm report, Jul 26, 7:13 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             3 SW HENRYVILLE         38.50N  85.81W
07/26/2012  E0.88 INCH       CLARK              IN   TRAINED SPOTTER

            SPOTTER REPORTS NICKLE SIZE HAIL AND APPROX. 50 MPH
            WINDS

&&

EVENT NUMBER LMK1200928

LG
Special weather statement, Jul 26, 7:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT THU JUL 26 2012

KYC027-085-093-123-155-179-229-262345-
LARUE KY-MARION KY-NELSON KY-WASHINGTON KY-BRECKINRIDGE KY-GRAYSON
KY-HARDIN KY-
717 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS DEVELOPING WITH DANGEROUS LIGHTNING AND
HEAVY RAIN...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF SPRINGFIELD TO 11 MILES WEST OF LEITCHFIELD...AND
MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  LEITCHFIELD...
  HODGENVILLE...
  ELIZABETHTOWN...
  BATTLE AND SHORT CREEK...
  FALLING BRANCH AND CONCORD...
  CANNONS POINT AND INDIAN VALLEY...
  MCDANIELS AND WHITE MILLS JUNCTION...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 81 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3754 8660 3755 8658 3758 8661 3785 8503
      3769 8502 3768 8503 3747 8589 3738 8656
      3739 8660 3755 8662
TIME...MOT...LOC 2315Z 250DEG 17KT 3778 8505 3747 8648

JBS
Local storm report, Jul 26, 7:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 ENE CHAPLIN           37.91N  85.18W
07/26/2012                   NELSON             KY   COUNTY OFFICIAL

            TREES DOWN ON HIGHWAY 62 LAWRENCEBURG ROAD

&&

EVENT NUMBER LMK1200929

EBW
Local storm report, Jul 26, 7:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     4 SE LEXINGTON          38.00N  84.41W
07/26/2012                   FAYETTE            KY   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF TREE DOWN ON POWER LINE ON
            HIDDEN SPRINGS DRIVE

&&

EVENT NUMBER LMK1200930

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningLMKClark, Floyd28 min
Jul 26, 6:51 PM EDTSevere Thunderstorm WarningLMKClark, Scott, Washington29 min
Jul 26, 7:38 PM EDTSpecial Weather StatementLMKJefferson, Scott32 min
Jul 26, 7:53 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott14 min
Jul 26, 3:58 PM EDTSpecial Weather StatementLMKFranklin32 min
Jul 26, 4:21 PM EDTSpecial Weather StatementLMKBullitt29 min
Jul 26, 4:24 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin31 min
Jul 26, 4:29 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio31 min
Jul 26, 4:32 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby33 min
Jul 26, 4:45 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer30 min
Jul 26, 4:59 PM EDTSpecial Weather StatementLMKBreckinridge31 min
Jul 26, 5:12 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Scott, Spencer33 min
Jul 26, 5:23 PM EDTSpecial Weather StatementLMKHardin27 min
Jul 26, 5:31 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin29 min
Jul 26, 5:32 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott28 min
Jul 26, 5:41 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer39 min
Jul 26, 5:45 PM EDTSevere Thunderstorm WarningLMKFayette, Franklin, Scott, Woodford30 min
Jul 26, 5:59 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Mercer, Woodford31 min
Jul 26, 6:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott28 min
Jul 26, 6:20 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Washington30 min
Jul 26, 6:28 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark32 min
Jul 26, 6:31 PM EDTTornado WarningLMKAnderson, Mercer13 min
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningLMKAnderson, Garrard, Jessamine, Mercer, Washington, Woodford24 min
Jul 26, 6:46 PM EDTSpecial Weather StatementLMKLarue29 min
Jul 26, 6:57 PM EDTSpecial Weather StatementLMKBourbon, Fayette43 min
Jul 26, 7:05 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison, Mercer, Woodford30 min
Jul 26, 7:14 PM EDTSevere Thunderstorm WarningLMKClark16 min
Jul 26, 7:17 PM EDTSpecial Weather StatementLMKGrayson, Larue, Washington28 min
Jul 26, 7:33 PM EDTSpecial Weather StatementLMKWashington32 min
Jul 26, 7:37 PM EDTSpecial Weather StatementLMKClark, Madison43 min
Jul 26, 7:42 PM EDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington33 min
Jul 26, 7:48 PM EDTSpecial Weather StatementLMKGrayson, Larue27 min
Jul 26, 7:51 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison29 min
Jul 26, 7:55 PM EDTSpecial Weather StatementLMKOhio30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.